Hail, Warren
- When
- May 27, 2:00 PM EST
- Where
- Warren County, Phillipsburg
- Measured
- 1.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 40.700, -75.180
Golf ball size hail fell in and around Phillipsburg.
A slowly westward moving backdoor cold front produced strong to severe thunderstorms across Warren County during the afternoon of the 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A slowly westward moving backdoor cold front produced strong to severe thunderstorms across Warren County during the afternoon of the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 27, 10:27 AM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 AM EDT THU MAY 27 2010
.SYNOPSIS...
A COLD FRONT WILL ARRIVE ACROSS OUR AREA TODAY INTO TONIGHT FROM
NORTHEAST TO SOUTHWEST. THE FRONT WILL THEN STALL TO OUR SOUTHWEST
TONIGHT AND FRIDAY AS A WEAK AREA OF HIGH PRESSURE BUILDS DOWN FROM
NEW ENGLAND. THIS HIGH SLIDES TO OUR SOUTH DURING SATURDAY AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. THIS FRONT MAY THEN STALL NEAR
OUR AREA SUNDAY AND MONDAY. A STRONGER COLD FRONT IS THEN FORECAST
TO MOVE THROUGH MONDAY NIGHT AND TUESDAY, AND POSSIBLY STALL JUST TO
OUR SOUTH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POTENTIALLY ACTIVE CONVECTIVE DAY COULD BE IN STORE ACROSS PARTS
OF OUR CWA TODAY INTO TONIGHT. THE 12Z SOUNDING FROM KIAD IS
EERILY SIMILAR TO THE 00Z FROM KALY...THE NORTHEAST RECEIVED A
SIGNIFICANT AMOUNT OF SEVERE WEATHER. ALTHOUGH THE SURFACE BASED
CAPE IS NOT AS ROBUST AS IT WAS IN THE NORTHEAST, THE STEEP LOW
AND MID-LEVEL LAPSE RATES ARE QUITE EXHILARATING. CURRENTLY THE
BACKDOOR COLD FRONT IS SITUATED SOMEWHERE ACROSS SOUTHERN NEW
JERSEY, POSSIBLY SQUEAKING INTO SOUTHERN DELMARVA AS WINDS HAVE
TURNED GUSTY OUT OF THE EAST-NORTHEAST. THE COLDER MARINE AIR
SURGING IN BEHIND THE FRONT IS ALLOWING FOR THE FRONT IS
EXPERIENCE ENHANCED MIXING AS THE SOUTHERN END OF THE BACKDOOR
SURGES SOUTHWESTWARD. THE NORTHERN PART OF THE FRONT IS STILL
HAVING A LOT MORE DIFFICULTY MAKING ITS WAY SOUTHWARD WHICH IS
ONLY GOING TO AIDE IN THE SEVERE POTENTIAL OVER OUR WESTERN MOST
ZONES.
BASED ON THE REGIONAL SOUNDINGS, THE RETROGRESSION OF THE CLOSED
MID-LEVEL LOW HAS ALLOWED THE COLD POOL TO STRENGTHEN SOME AS WE
SEE LI'S BETWEEN -5 TO -7C. THE FREEZING LEVEL REMAINS QUITE
ELEVATED AT ABOUT 13KFT WITH THE 0C WET-BULB AROUND 11KFT. THE
FURTHER SOUTH AND WEST YOU GO, THE BETTER THE POTENTIAL LOOKS FOR
LARGE HAIL AND DAMAGING WINDS COUPLED WITH TORRENTIAL RAINS. ALL
IN ALL WE ARE PRIMED FOR AN ACTIVE DAY AS BOTH OF THE NAM AND GFS
SHOW A DISTURBANCE (POSSIBLY AN MCS WITHIN THE CONVECTIVE
FEEDBACK) MOVING IN FROM THE NORTHEAST LATER THIS AFTERNOON WHICH
COULD BE THE INITIATION WE NEED FOR OUR SURFACE BASED
INSTABILITY.
AS FOR TEMPERATURES, WE GENERALLY WENT WITH A BLEND OF THE GFS/NAM
MOS WHICH PLACED THE WARMER TEMPERATURES INLAND WITH COOLER READINGS
CLOSER TO THE COAST. WE ARE OFF TO A RATHER WARM START THOUGH,
THEREFORE HIGH TEMPERATURES COULD END UP GETTING A BIT HIGHER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE BACKDOOR FRONT SHOULD BE QUICKLY SLIDING TO OUR WEST AND SOUTH
EARLY THIS EVENING WITH STRONG TO POTENTIALLY SEVERE CONVECTION
SLIDING SOUTH AND WESTWARD. THE INCOMING MARITIME AIRMASS MAY STILL
PROVIDE ENOUGH LIFT AS INITIAL LINGERING INSTABILITY BECOMES
ELEVATED, THEREFORE SHOWERS AND STORMS MAY LINGER FOR AWHILE
ESPECIALLY INLAND. WE WILL BE ON THE WESTERN EDGE OF THE CYCLONIC
FLOW TONIGHT ASSOCIATED WITH THE LARGE CLOSED LOW JUST SOUTH OF THE
CANADIAN MARITIMES. AS SOME SHORT WAVE ENERGY MAY STILL BE ROTATING
AROUND THIS FEATURE, SCATTERED ACTIVITY MAY BE ABLE TO LINGER
THROUGH THE NIGHT. THE POPS CAN BE BETTER DEFINED ONCE CONVECTION
GETS GOING TODAY AND THE PLACEMENT OF THE BACKDOOR FRONT AND MARINE
INFLUENCE IS BETTER DETERMINED. THE LOW-LEVELS MOISTEN UP DURING THE
EVENING AS THE FLOW DEEPENS OFF THE OCEAN, THEREFORE SOME STRATUS
MAY ADVECT IN. THIS HAS ALREADY OCCURRED UPSTREAM BEHIND THE
BACKDOOR FRONT, ALTHOUGH THIS AREA HAS NOT BEEN LARGE IN AREAL
COVERAGE. AS THE COOLER MARINE AIRMASS OVERTAKES THE CWA TONIGHT,
SOME FOG MAY OCCUR ALTHOUGH IT MAY BE PATCHY AND LIGHT ENOUGH TO NOT
HAVE A REAL IMPACT THEREFORE WILL NOT INCLUDE ATTM.
FOR FRIDAY AND SATURDAY, OUR CWA REMAINS BETWEEN A LARGE RIDGE IN
THE PLAINS TO GREAT LAKES AND A DEEP CLOSED LOW JUST SOUTH OF THE
CANADIAN MARITIMES. AT THE SURFACE, THE BACKDOOR FRONT IS EXPECTED
TO BE WELL SOUTH AND WEST OF OUR REGION BUT TEND TO STALL THERE. A
WEAK AREA OF HIGH PRESSURE BUILDS DOWN FROM THE NORTH AND THIS
SHOULD MOSTLY PROTECT OUR REGION FROM MUCH IN THE WAY OF SHOWERS.
THE MAIN FOCUS LOOKS TO SHIFT TO OUR WEST AND SOUTH, HOWEVER IT IS A
BIT CLOSE AND PLUS WE STILL HAVE SOME CYCLONIC FLOW ALOFT. AS A
RESULT, WE WILL KEEP SOME SLIGHT CHC TO LOW CHC POPS FOR FRIDAY
ACROSS MOST OF THE CWA. GIVEN THE EASTERLY FLOW FRIDAY, WE MAY HAVE
TO DEAL WITH STRATUS OR STRATOCUMULUS FOR AWHILE BEFORE IT THINS
OUT. EVEN THOUGH THE SURFACE HIGH IS WEAK, THE LOW-LEVEL FLOW MAY
TEND TO TURN MORE FROM THE SOUTH THEREFORE TEMPERATURES ESPECIALLY
INLAND LOOK TO BE A BIT WARMER. DURING SATURDAY, THE SURFACE HIGH
SETTLES TO OUR SOUTHEAST AND SEVERAL OF THE MODEL GUIDANCE INDICATES
A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS MAY BE ENOUGH TO
PRODUCE SOME CONVECTION SATURDAY AFTERNOON, AND FOR NOW WE ADDED
SLIGHT CHC POPS UP ACROSS THE NORTH AND NORTHWESTERN ZONES.
AS FOR TEMPERATURES, WE GENERALLY WENT WITH A BLENDED APPROACH OF
MOS HOWEVER DID HALF STEP UP THE HIGHS ON FRIDAY IN CASE THE MARINE
INFLUENCE LINGERS A LITTLE LONGER.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE FORECAST RELIES INCREASINGLY ON ENSEMBLES THROUGH THE
PERIOD, AT LEAST IN PART BECAUSE THE MID LEVEL FLOW TRANSITIONS FROM
MODERATELY MERIDIONAL TO ZONAL. THIS CAUSES CONFIDENCE IN THE
FORECAST TO DECREASE WITH TIME.
WE BEGIN WITH HIGH PRESSURE OVER THE REGION, ALTHOUGH A POTENTIAL
FLY IN THE OINTMENT WOULD BE SOME ENERGY AND MOISTURE EMANATING FROM
THE MID LEVEL LOW THAT IS FORECAST TO BE OVER THE SOUTHEASTERN U.S.
FOR NOW, WE ARE STAYING WITH A DRY FORECAST EARLY. THEN, WHAT STILL
APPEARS TO BE A WEAK COLD FRONT CROSSES THE AREA AND STALLS NEARBY
AROUND THE SUNDAY NIGHT TIME FRAME. THAT STALLED BOUNDARY SEEMS
INITIALLY TO HAVE LITTLE MID TO UPPER LEVEL SUPPORT, BUT IT MAY
COMBINE WITH ENERGY MOVING IN THE DEVELOPING ZONAL FLOW TO BECOME
THE FOCUS FOR SOME PRECIPITATION AFTER MONDAY. OVERALL, NO
SIGNIFICANT CHANGES WERE MADE FOR THIS ENTIRE TIME FRAME ALTHOUGH A
SMALL PERCENTAGE OF THE 00Z MOSGUIDE WAS BLENDED INTO SOME GRIDS TO
INTRODUCE SOME NEWER GUIDANCE.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
LOW CLOUDS DEVELOPED OFF THE NEW JERSEY COAST THIS MORNING AND
ADVECTED INLAND. AT 1430Z, IFR CONDITIONS WERE INDICATED AT KACY,
WITH THE WESTERN EDGE OF THE LOW CLOUDS NEARING KTTN AND KMIV.
WITH THE HEATING OF THE LATE MORNING AND AFTERNOON HOURS, THE LOW
CLOUDS SHOULD MAKE ONLY A LITTLE MORE PROGRESS INLAND AND THEY
SHOULD BEGIN TO BREAK AND LIFT. AS A RESULT, A GRADUAL IMPROVEMENT
IS ANTICIPATED FOR KACY. MEANWHILE, KTTN AND KMIV MAY BRIEFLY FALL
TO MVFR, AS MIGHT KPNE. THE LOW CEILINGS SHOULD NOT REACH KPHL,
KILG, KABE OR KRDG.
THE MARINE INFLUENCE MAY ESTABLISH ITSELF ONCE AGAIN LATE IN THE
DAY. WE ARE STILL THINKING THAT KACY MAY START TO SEE MVFR OR EVEN
IFR CEILINGS RETURN AFTER 2100 UTC. AS THE MARITIME INVERSION
LOWERS AND MOVES INLAND...THE STRATUS COULD BEGIN TO AFFECT
KTTN...KPNE AND KPHL AROUND 0000 UTC FRIDAY. THERE IS DRY AIR
BEHIND THE STRATUS NOW IN NORTHERN NEW ENGLAND...AND THIS MAY HELP
MITIGATE THE LOWERING INVERSION TOWARD 1200 UTC FRIDAY.
THE OTHER THREAT TODAY IS CONVECTION. THE STABLE AIR MOVING WEST
FROM THE OCEAN THIS AFTERNOON SHOULD BEGIN TO PINCH THE CONSIDERABLE
INSTABILITY AHEAD OF THE FRONT THROUGH NEW JERSEY THIS AFTERNOON.
DID NOT MENTION ANY CONVECTIVE THREAT FOR KACY (MAY NOT BE ENOUGH
TIME BEFORE THE STABILITY MOVES INLAND). ELSEWHERE...MENTIONED CB
REMARKS AT JUST ABOUT ALL OTHER TERMINAL SITES....BUT DID NOT
MENTION THUNDER THIS FAR OUT. WILL CHECK ON THIS POTENTIAL AND
INCLUDE IN THE 1200 UTC FORECASTS AS NEEDED.
OUTLOOK...
DRYING FROM THE NORTHEAST WILL ALLOW THE MARINE INVERSION TO BE
BROKEN FRIDAY MORNING. AFTER THAT...WOULD EXPECT TO SEE CONDITIONS
IMPROVE TO VFR FROM NORTHEAST TO SOUTHWEST FRIDAY MORNING...WITH
CLEARING POSSIBLE IN THE AFTERNOON. A COLD FRONT DROPPING TOWARD THE
REGION MAY BREAK WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
SATURDAY...BUT THIS IS TOO FAR AWAY FOR ANY MORE SPECIFICS. HIGH
PRESSURE SHOULD BRING VFR CONDITIONS SUNDAY INTO MONDAY.
&&
.MARINE...
THE BACKDOOR FRONT DROPPING ACROSS THE WATERS MAY HAVE A FEW GUSTS
TO NEAR 20 KNOTS ON THE OCEAN. THE GRADIENT DOES NOT APPEAR TO
SUPPORT SMALL CRAFT WINDS WITH THE FRONT AND JUST BEHIND IT IN THE
LOW LEVEL PUSH. SO FOR NOW...WILL KEEP WINDS BELOW 25 KNOTS ON THE
OCEAN AND FORGO THE SMALL CRAFT FOR WINDS.
SEAS COULD BE A DIFFERENT STORY. THE SWELL IS STARTING TO BACK
DOWN...AND THIS SHOULD CONTINUE. WE COULD SEE WIND WAVES STARTING TO
APPROACH 4 FEET WITH THE PASSAGE OF THE FRONT AND THE LOW LEVEL COOL
SURGE BEHIND IT. THE WAVEWATCH MODEL SUGGESTS THAT SEAS REMAIN BELOW
5 FEET...AND FOR NOW WILL GO WITH THIS.
THE BEST GRADIENT OCCURS BETWEEN 2100 UTC THURSDAY AND 0600 UTC
FRIDAY. AFTER THIS...THE SURFACE GRADIENT BACKS OFF...AND MODEL
SOUNDINGS DO NOT SHOW MORE THAN 25 KNOTS OF WIND BELOW THE MARINE
INVERSION. THE FETCH COULD FINALLY PUSH THE WIND WAVES TO 5 FEET ON
THE OCEAN LATE TONIGHT OR FRIDAY MORNING. HOWEVER...THIS SHOULD SORT
ITSELF OUT FRIDAY AFTERNOON AS THE GRADIENT SLACKENS.
THE NEXT CHANCE OF SMALL CRAFT WINDS WILL BE IN THE SOUTHWEST FLOW
AHEAD OF A COLD FRONT APPROACHING SATURDAY AFTERNOON AND EVENING. AT
THIS DISTANCE...THE GRADIENT DOES NOT APPEAR TO SUPPORT SMALL CRAFT
WINDS...THOUGH THERE IS SOME TIMING DIFFERENCES AMONG MODELS THROUGH
THAT TIME PERIOD.
&&
.TIDES/COASTAL FLOODING...
THE FULL MOON OCCURS TODAY...AND THE EVENING HIGH TIDE CYCLE MAY BE
RIPE FOR MINOR TIDAL FLOODING.
THE EVENING HIGH TIDE CYCLE IS THE HIGHEST FOR THE NEXT FEW DAYS.
MOST OF THE FORECAST POINTS WILL HAVE PREDICTED TIDES WITHIN ONE
FOOT OF THE MINOR TIDAL FLOODING BENCHMARK. THE BACK DOOR FRONT
SHOULD PASSES THIS AFTERNOON AND EVENING...AND THIS WILL REINFORCE
THE ONSHORE FLOW AS IT DOES. THE TIMING IS SUCH THAT THE FRONT
SHOULD PASS A COUPLE OF HOURS BEFORE THE TIME OF HIGH TIDE.
THE EXTRATROPICAL STORM SURGE GUIDANCE BRINGS JUST ABOUT ALL OF THE
OCEAN FACING SITES TO NEAR OR JUST ABOVE THE MINOR TIDAL FLOODING
BENCHMARK. LOCALLY DERIVED SURGE GUIDANCE IS EVEN A BIT HIGHER FOR
SANDY HOOK AND LEWES. BASED ON THE TIMING OF THE FRONT (PRODUCING A
FAVORABLE WIND DIRECTION FOR SEVERAL LOCATIONS) AND THE
GUIDANCE...WILL ISSUE A COASTAL FLOOD ADVISORY FOR THE EVENING HIGH
TIDE CYCLE.
FOR NOW...WILL LEAVE OUT THE UPPER DELAWARE BAY AND RIVER SITES.
LATER SHIFTS CAN GET A LOOK AT TRENDS AND ISSUE AS NEEDED.
&&
.RIP CURRENTS...
AS THE SWELL COMES DOWN THIS MORNING (BOTH IN SIZE AND PERIOD)...
WOULD EXPECT TO SEE THAT COMPONENT OF THE RIP CURRENT THREAT TO
DIMINISH. WINDS WILL INCREASE AGAIN FROM THE EAST AND NORTHEAST
BEHIND A BACK DOOR COLD FRONT. THIS COMBINED WITH THE FACT THAT
THE FULL MOON IS TODAY WILL KEEP THE RIP CURRENT THREAT MODERATE
FOR THE NEW JERSEY SHORE.
RIGHT NOW...INDICATIONS ARE THAT THE RIP CURRENT THREAT FOR THE
DELAWARE BEACHES IS LOW...AS THE ARRIVAL OF THE STRONGER EAST
NORTHEAST WINDS WILL BE DELAYED UNTIL AFTERNOON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 6 PM TO 11 PM EDT THIS EVENING FOR
NJZ012>014-020-022>027.
DE...COASTAL FLOOD ADVISORY FROM 6 PM TO 11 PM EDT THIS EVENING FOR
DEZ003-004.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GORSE
NEAR TERM...GORSE/HEAVENER
SHORT TERM...GORSE
LONG TERM...DELISI/GORSE
AVIATION...IOVINO/HAYES
MARINE...HAYES
TIDES/COASTAL FLOODING...
RIP CURRENTS...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 132 PM EDT THU MAY 27 2010 ANZ430-DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021- PAZ054-055-060>062-067>071-281745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 132 PM EDT THU MAY 27 2010 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ027-281745- SOUTHEASTERN BURLINGTON- 132 PM EDT THU MAY 27 2010 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-NJZ012-013-020-022-023-281745- INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY- 132 PM EDT THU MAY 27 2010 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-281745- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 132 PM EDT THU MAY 27 2010 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-281745- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 132 PM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 155 PM EDT THU MAY 27 2010 NJZ007-009-PAZ055-062-069-271900- BUCKS PA-HUNTERDON NJ-MONROE PA-NORTHAMPTON PA-WARREN NJ- 155 PM EDT THU MAY 27 2010 ...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...MONROE... NORTHAMPTON AND WARREN COUNTIES... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF MOUNT POCONO...MOVING SOUTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR EAST BANGOR...BANGOR... ROSETO...PEN ARGYL AROUND 205 PM...BELVIDERE AROUND 215 PM... ROXBURG...BELFAST AROUND 225 PM...HARMONY...TATAMY AND STOCKERTOWN AROUND 230 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LAT...LON 4053 7491 4049 7526 4101 7530 4103 7507 PO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT THU MAY 27 2010
PAZ060-067-271945-
BERKS PA-CHESTER PA-
245 PM EDT THU MAY 27 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS AND CHESTER COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS OVER SOUTHERN BERKS COUNTY...MOVING
SOUTHEAST AT AROUND 25 MPH. THESE THUNDERSTORM WILL BE NEAR LORANE
AROUND 250 PM...BIRDSBORO AROUND 255 PM...NEW MORGAN AROUND 300
PM...ELVERSON AROUND 305 PM...HONEY BROOK AROUND 310 PM...GLENMOORE
AND PUGHTOWN AROUND 320 PM.
THIS STORM WILL PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINS.
LAT...LON 4039 7596 4012 7552 3992 7592 4002 7597
4003 7595 4011 7595 4014 7590 4027 7609
4028 7610
POThe Philadelphia radar (KDIX), 106 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
3 hail. Local standard time, as filed.
Golf ball size hail fell in and around Phillipsburg.
Quarter size hail fell in Pohatcong Township.
A severe thunderstorm dropped quarter size hail in Riegelsville (Pohatcong Township).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2010Every state in 2010This day in weather historyWarnings in New Jersey, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234156, 234155, 234151.